Alert archive / Arkansas / Flash Flood Warnings in 2023
Flash Flood Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 12, 2023, 2:53 AM CDT for 4 counties in Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2023, 2:53 AM CDT (07:53 UTC)
- Expired
- Jul 12, 2023, 4:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WGUS54 KSHV 120753
FFWSHV
ARC027-057-073-099-121100-
/O.NEW.KSHV.FF.W.0039.230712T0753Z-230712T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
253 AM CDT Wed Jul 12 2023
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
North Central Columbia County in southwestern Arkansas...
Southeastern Hempstead County in southwestern Arkansas...
Northeastern Lafayette County in southwestern Arkansas...
Southern Nevada County in southwestern Arkansas...
* Until 600 AM CDT.
* At 253 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hope, Rosston, Willisville, Bodcaw, Cale, Patmos, Falcon, Sutton,
Mount Moriah, Laneburg, Waterloo and Young.
This includes the following streams and drainages...
Clark Branch, Bull Branch, Thomas Branch, Burdell Branch, Sandy
Creek, Big Creek, Beech Creek, Owens Branch, Clear Creek, Little
Caney Creek, Smackover Creek, Barbaree Branch, Flat Bois d'Arc
Creek, Little Bodcau Creek, Mill Creek, Whiteside Creek, Sanders
Creek, Black Creek, Bois D'Arc Creek, Cedar Bayou, Kendrick Creek,
White Oak Creek, Caney Creek, Water Creek, Whitten Branch, Brushy
Creek, Pate Creek, Dorcheat, Bayou, Cypress Creek, Terre Rouge
Creek, Allen Branch, Gum Creek, Jones Branch, Waldrep Creek,
Bodcau Creek and Black Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3350 9364 3353 9366 3357 9371 3363 9368
3367 9363 3369 9343 3368 9330 3364 9318
3359 9311 3347 9312 3347 9324 3345 9325
3341 9325 3338 9332 3347 9361
FLASH FLOOD...RADAR INDICATED
$$
441 follow-up statement
639
WGUS74 KSHV 120900 RRA
FFSSHV
Flash Flood Statement
National Weather Service Shreveport LA
400 AM CDT Wed Jul 12 2023
ARC027-057-073-099-120910-
/O.CAN.KSHV.FF.W.0039.000000T0000Z-230712T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Columbia AR-Hempstead AR-Lafayette AR-Nevada AR-
400 AM CDT Wed Jul 12 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL COLUMBIA,
SOUTHEASTERN HEMPSTEAD, NORTHEASTERN LAFAYETTE AND SOUTHERN NEVADA
COUNTIES...
A new flash flood warning has been issued for similar areas.
A Flood Watch remains in effect until 100 PM CDT Wednesday for
portions of Arkansas and Louisiana.
LAT...LON 3350 9364 3353 9366 3357 9371 3363 9368
3367 9363 3369 9343 3368 9330 3364 9318
3359 9311 3347 9312 3347 9324 3345 9325
3341 9325 3338 9332 3347 9361
$$
44What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 12:46 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 12, 12:46 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1246 AM CDT Wed Jul 12 2023
...New AVIATION...
.SHORT TERM...
(This evening through Wednesday Night)
Issued at 251 PM CDT Tue Jul 11 2023
Another round of wet weather is expected to continue tonight into
tomorrow before the influence of upper ridging begins. This is
due to a weak shortwave that is steered in northwesterly flow
across a slow-moving frontal boundary that will be in the process
of meandering northeastward as a warm front overnight. In the
process, it will focus moisture for showers and thunderstorms that
develop in a corridor mostly between I-49 and the Ouachita River.
This activity will keep temperature minimums in the lower 70s
with mid-to-upper 70s elsewhere.
By tomorrow, lingering showers and thunderstorms will contribute
to excessive rainfall with flash flooding possible in the
aforementioned area of concern through most of the day.
Temperature maximums are expected in the mid-to-upper 90s in most
areas, prompting a continuation and likely expansion of the
ongoing Heat Advisory through the day tomorrow. Adequate
precautions are encouraged to be taken against the elevated
potential for heat illnesses. This includes (and is not limited
to) altering outdoor plans, taking frequent breaks if you must be
outside, checking the backseat of your vehicle, and knowing the
signs and symptoms of heat exhaustion and heat stroke. Not much in
the way of heat relief is expected by tomorrow night with
temperature minimums only cooling into the upper 70s. /16/
&&
.LONG TERM...
(Thursday through next Monday)
Issued at 251 PM CDT Tue Jul 11 2023
An upper-level ridge extending from the desert southwest eastward
into Texas and the ArkLaTex will maintain a dry forecast through at
least Friday. Subsidence associated with the ridge to drive high
temperatures from the mid 90s to near 100 degrees each day through
Saturday. Heat index values from late week though the weekend to
exceed 105 degrees across much of the region with possibly the
exception of the Ouachitas in southeast Oklahoma and southwest
Arkansas where temperatures will be slightly cooler. Across the
lakes region of Deep East Texas into portions of west-central
Louisiana heat index values could approach 110 degrees at times.
Late in the weekend, the upper-ridge will nudge west while still
keeping a foothold of heat across much of the region. The first of
several weak disturbances riding southeast along the periphery of
the ridge will bring scattered convection to mainly south Arkansas
on Sunday. Widely scattered convection will again be possible on
Monday afternoon. /05/
&&
.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Wed Jul 12 2023
Upper-level disturbance working into the airspace this evening and
overnight will pose the threat for TSRA/SHRA across the region
through sunrise and into the afternoon. This complex will be
isolated to the central and northeast tier of the FA. Heavy
rain rates will result in reduced VSBY and low CIGs across
terminals ranging from SHV, TXK, MLU and ELD. The slow and back
building nature of the complex will pose the threat for terminal
flooding. By mid period, the complex should diminish and lifting
of lower CIGs and scattering out should be in order. Sfc terminal
winds will remain southerly through the period, averaging between
5-10 kts. /RK
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 97 78 99 79 / 30 0 0 10
MLU 96 76 98 77 / 40 0 0 10
DEQ 94 76 95 77 / 10 0 0 10
TXK 97 77 97 78 / 20 0 0 10
ELD 94 75 97 76 / 50 0 0 10
TYR 98 79 99 79 / 10 0 0 10
GGG 96 78 99 78 / 10 0 0 10
LFK 99 77 100 77 / 10 0 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this afternoon for ARZ060-061-070>073.
LA...Flood Watch through this afternoon for LAZ001>006-010>014-021.
OK...None.
TX...Heat Advisory until 7 PM CDT this evening for TXZ124-125-136-137-
149-150-152-165>167.
&&
SHORT TERM...16
LONG TERM....05
AVIATION...53Hazardous weather outlook, Jul 11, 8:44 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 844 PM CDT Tue Jul 11 2023 TXZ124-125-136-137-149-150-152-165>167-130145- Wood-Upshur-Smith-Gregg-Cherokee-Rusk-Nacogdoches-Angelina- San Augustine-Sabine- 844 PM CDT Tue Jul 11 2023 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY... This Hazardous Weather Outlook is for east Texas and northeast Texas. .DAY ONE...Tonight. A Heat Advisory will remain in effect overnight. Expect overnight lows in the mid to upper 70s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat is here to stay across the region for the remainder of the work week. Look for the likelihood of the current Heat Advisory to expand through at least the remainder of the work week and into the first half of the weekend. Thunderstorms chances may return to the region Sunday into Monday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-059-LAZ017>020-022-OKZ077-TXZ096-097-108>112-126-138-151- 153-130145- Sevier-Howard-Little River-Sabine-Natchitoches-Winn-Grant-La Salle- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Marion- Harrison-Panola-Shelby- 844 PM CDT Tue Jul 11 2023 This Hazardous Weather Outlook is for southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight. Can't rule out some isolated to scattered thunderstorms across the region once again overnight. Some of these storms could produce strong wind gusts and hail. In addition, excessive, heavy rainfall could accompany the storms, thus an isolated flash flood threat cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat is here to stay across the region for the remainder of the work week. Look for the likelihood of Heat Advisories through at least the remainder of the work week and into the first half of the weekend. Thunderstorms chances may return to the region Sunday into Monday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ060-061-070>073-LAZ001>006-010>014-021-130145- Hempstead-Nevada-Miller-Lafayette-Columbia-Union-Caddo-Bossier- Webster-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson- Ouachita-Caldwell- 844 PM CDT Tue Jul 11 2023 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...Tonight. Look for scattered to numerous thunderstorms across the region overnight. Some of these storms could produce strong wind gusts and hail. In addition, excessive, heavy rainfall could accompany these storms, resulting in a flash flood threat. Therefore, a Flash Flood Watch has been issued from Midnight through 1 PM Wednesday, with 3 to 5 inches of rainfall possible, along with isolated higher amounts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Showers and thunderstorms will be possible Wednesday morning into the early portions of Wednesday afternoon. A Flash Flood Watch will remain in effect through 1 PM as total rainfall amounts of 3 to 5 inches, with some isolated higher amounts, will be possible. The heat is here to stay across the region for the remainder of the work week. Look for the likelihood of Heat Advisories through at least the remainder of the work week and into the first half of the weekend. Thunderstorms chances may return to the region Sunday into Monday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. 20
In the hours before
Special weather statement, Jul 12, 1:10 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
110 AM CDT Wed Jul 12 2023
ARZ071-072-120700-
Lafayette AR-Columbia AR-
110 AM CDT Wed Jul 12 2023
...A strong thunderstorm will impact portions of northeastern
Lafayette and northeastern Columbia Counties through 200 AM CDT...
At 110 AM CDT, Doppler radar was tracking a strong thunderstorm over
Buckner, or near Stamps, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Magnolia, Stamps, Waldo, McNeil, Buckner, Calhoun, Mount Vernon,
College Hill, Lamartine and Laughlin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3311 9316 3333 9353 3345 9349 3345 9326
3343 9312 3338 9312 3338 9306
TIME...MOT...LOC 0610Z 293DEG 22KT 3336 9344
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
44The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:10 AM CDT | Special Weather Statement | SHV | Columbia | 50 min |
| Jul 12, 2:20 AM CDT | Flash Flood Warning | SHV | Columbia, Nevada, Union | 100 min |
| Jul 12, 3:58 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada, Union | 3 hr |
| Jul 12, 4:11 AM CDT | Special Weather Statement | SHV | Columbia, Lafayette | 49 min |
| Jul 12, 4:37 AM CDT | Special Weather Statement | SHV | Nevada | 53 min |
| Jul 12, 4:48 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada, Union | 4 hr |
| Jul 12, 5:52 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Union | 4 hr |
| Jul 12, 8:19 AM CDT | Flash Flood Warning | SHV | Columbia | 3 hr |
| Jul 12, 8:49 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 3 hr |
| Jul 12, 10:47 AM CDT | River Flood Warning | SHV | Columbia | 11 days |
Nearby
Flash Flood Warnings in Arkansas, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.